MAUDE Adverse Event Report: BOVIE MEDICAL CORP. SUCTION COAGULATOR, DISP, HANDSWITCH 12 FR X 3M

BOVIE MEDICAL CORP. SUCTION COAGULATOR, DISP, HANDSWITCH 12 FR X 3M
Model Number SCH12
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device is in process of being returned for evaluation.Investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "doctor was working on a tonsillectomy and using a suction bovie and was burnt on the finger.".
 
Additional Manufacturer Narrative
The device was returned, and then was sent out for external evaluation.We are still awaiting the results, and the investigation is ongoing.Once new relevant information is identified, it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The actual device that allegedly malfunctioned was not returned.Devices from the same box and lot were returned for evaluation.Those were sent out for testing and passed all tests, working as intended.True root cause is undetermined, as the complaint could not be confirmed.A possible root cause could be related to the device being used at a near 90 degree angle against the patient, causing body fluid to flow into the intake port during suction and creating a conductivity path between the electrode through the back-flowed liquid to the physicians hand when the device is being activated.Per the ifu, it is not recommended to activate the device with the electrode vertically down at a 90 degree angle to the patient.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
SUCTION COAGULATOR, DISP, HANDSWITCH 12 FR X 3M
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22183935
Report Number3007208013-2025-00024
Device Sequence Number20921877
Product Code GEI
UDI-Device Identifier00607151006549
UDI-Public00607151006549
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCH12
Device Lot Number240306152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/18/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite